Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 21, 2013, 8:24 AM CST for 4 counties in Arkansas. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 21, 2013, 8:24 AM CST (14:24 UTC)
- Expired
- Dec 21, 2013, 3:30 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 1:00 PM CST | FLASH FLOOD | Trumann, AR | 4 HOMES IN TRUMANN HAD WATER IN THEM...HWY 69 AT 163 AND MB LANE OFF 118 WERE CLOSED DUE TO A WASH OUT...DITCHES THROUGHOOUT THE COUNTY WERE FULL TO CAPACITY |
| Dec 21, 1:10 PM CST | HEAVY RAIN 5.7 | Trumann, AR | EMERGENCY MANAGER REPORTS 5.70 INCHES OF RAIN ACCUMULATION THUS FAR. REPORTS OF FLOODING ON NEIGHBORHOOD SIDE STREETS. |
| Dec 21, 3:35 PM CST | HEAVY RAIN 7 | Trumann, AR | STORM RAINFALL TOTALS NEAR SEVEN INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 276 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 610 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
213
WGUS54 KMEG 211424
FFWMEG
ARC031-037-093-111-211830-
/O.NEW.KMEG.FF.W.0110.131221T1424Z-131221T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
824 AM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
EXTREME NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 1230 PM CST
* AT 824 AM CST... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN
ADDITIONAL 2 TO 3 INCHES OF RAIN IN THE NEXT 4 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...
CARAWAY...HARRISBURG...LAKE CITY...LEPANTO...MARKED TREE...MONETTE
AND TRUMANN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3557 9104 3600 9030 3600 9028 3556 9028
3514 9102 3515 9105
$$1 follow-up statement
507
WGUS54 KMEG 211829
FFWMEG
ARC031-037-093-111-212130-
/O.EXT.KMEG.FF.W.0110.000000T0000Z-131221T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 PM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
EXTREME NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 330 PM CST
* AT 1228 PM CST...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...
CARAWAY...HARRISBURG...LAKE CITY...LEPANTO...MARKED TREE...MONETTE
AND TRUMANN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3557 9104 3600 9030 3600 9028 3556 9028
3514 9102 3515 9105
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 5:18 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 21, 5:18 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CST SAT DEC 21 2013
.DISCUSSION... /ISSUED 513 AM CST SAT DEC 21 2013/
A SEVERE WEATHER EVENT APPEARS LIKELY FOR THE MIDSOUTH...ON THIS
WINTER SOLSTICE DAY. THE MAJORITY OF THE MIDSOUTH IS UNDER A
MODERATE RISK. TORNADO RISK WILL LIKELY BE GREATEST OVER THE MS
RIVER DELTA NEAR AND TO THE SOUTHWEST OF MEMPHIS AFTER 3 PM CST.
EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A CLOSED UPPER LEVEL
LOW NEAR EL PASO...WITH WITH A DOWNSTREAM MOISTURE PLUME EXTENDING
ACROSS MEXICO... AND TEXAS...INTO THE LOWER AND MID MS RIVER
VALLEYS. THE UPPER LOW WILL PIVOT AROUND THE BASE OF A LARGER
BROAD UPPER LEVEL TROF LATER TODAY...AND BECOME NEGATIVELY TILTED
AS IT LIFTS INTO OK AND SOUTHEAST KS THROUGH THIS EVENING. A WEAK
FRONTAL SURFACE LOW OVER CENTRAL AR EARLY THIS MORNING WILL DEEPEN
CONSIDERABLY THIS AFTERNOON...WITH THE APPROACH OF STRONGLY DIFFLUENT
UPPER LEVEL FLOW AND COLLAPSING MIDLEVEL HEIGHTS. THE ONSET OF
VIGOROUS DYNAMICS WILL STRENGTHEN LOW LEVEL SHEAR PROFILES AND
LIKELY ORGANIZE SUFFICIENT LOW LEVEL FORCING TO OVERCOME A
A SLOWLY WEAKENING LOW LEVEL INVERSION.
STRONG KINEMATICS SHOULD CONTRIBUTE TO MUCAPES NEAR 800 J/KG BY
MIDDAY...PERHAPS NEAR 1000 J/KG OVER NORTHWEST MS. WHILE THIS
AMOUNT OF INSTABILITY IS MARGINAL...IT SHOULD BE SUFFICIENT TO
MAINTAIN DEEP UPDRAFTS GIVEN THE STRONGLY ORGANIZED FORCING.
FOR LATEST MESOANALYSIS... SEE SPC DAY 1 DISCUSSION AND RELEVANT
MESOSCALE DISCUSSIONS. FOR SEVERE WEATHER THREAT SPECIFICS AND
TIMING... SEE THE LATEST NWS MEMPHIS HAZARDOUS WEATHER OUTLOOK.
OVERALL...FEW CHANGES WERE MADE FROM YESTERDAY/S FORECAST. HAVE
TRIMMED BACK THE WIND ADVISORY OVER FAR NORTHEAST ARKANSAS...DUE
TO THE AREA/S PROXIMITY TO THE COLD FRONT. NO AREAL OR TEMPORAL
ADJUSTMENTS TO THE FLASH FLOOD WATCH...EVENT TOTAL FORECASTED QPF
RANGING FROM NEAR 5 INCHES OVER FAR NORTHEAST AR... TO AROUND 2
INCHES NEAR THE INTERSTATE 40 CORRIDOR.
DRY CONDITIONS WILL PREVAIL AREAWIDE SUNDAY THROUGH WEDNESDAY. A
REENFORCING PUSH OF ARCTIC AIR WILL OCCUR SUNDAY NIGHT. THE CENTER
OF THE 1039MB ARCTIC HIGH SHOULD PASS OFF TO OUR NORTH... OVER THE
SOUTHERN GREAT LAKES BY LATE TUESDAY.
ECMWF MODEL REMAINS THE MOST CONSISTENT OF THE MEDIUM RANGE
MODELS...CONTINUING TO DEPICT A CLIPPER TYPE SYSTEM OVER THE MID
AND UPPER MS RIVER VALLEY EARLY THURSDAY. LOW LEVEL MOISTURE OVER
THE MIDSOUTH WILL REMAIN LIMITED EARLY THURSDAY...GIVEN LIMITED
TIME FOR RETURN FLOW TO DEVELOP. ANY PRECIP THAT REACHES THE
GROUND THURSDAY MORNING SHOULD BE LIGHT. ECMWF SOUNDINGS SHOW RAIN
PROFILES...WITH LIMITED POTENTIAL FOR LIGHT SNOW OR FLURRIES FROM
NORTHEAST AR THROUGH NORTHERN WEST TN.
LATE WEEK PERIODS REMAIN DRY...WITH ANOTHER ARCTIC COLD FRONTAL
PASSAGE TO FOLLOW SUNDAY NIGHT INTO MONDAY.
PWB
&&
.AVIATION...
12Z TAF SET
BAND OF SHRAS/TSRAS SHOULD REMAIN ACROSS NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL THOUGH 18Z. TSRAS WILL LIKELY INTENSIFY AS THE
MORNING PROGRESSES THUS KJBR MAY BE IMPACTED BY IFR CONDITIONS.
BETWEEN 16-21Z...EXPECT LOW CIGS TO BEGIN TO BREAK UP ACROSS THE
MIDSOUTH DUE TO GOOD MIXING. KTUP WILL BREAK OUT FIRST THEN
KMEM/KMKL. HOWEVER...KJBR MAY REMAIN MVFR DUE TO THE PROXIMITY OF
THE FRONT. SUPERCELLS AHEAD OF THE FRONT WILL BEGIN DEVELOPING
ACROSS THE MS DELTA AFTER 18Z. BEST CHANCES FOR AFFECTING KMEM WILL
BE BETWEEN 21-02Z. TSRAS ALONG COLD FRONT WILL PUSH INTO KJBR
BETWEEN 00-03Z...KMEM BETWEEN 3-6Z...KMKL BETWEEN 4-7Z AND KTUP
BETWEEN 5-9Z. CONDITIONS WILL RETURN TO VFR BEHIND THE FRONT.
HOWEVER EXPECT CONDITIONS TO DETERIORATE TO LIFR OR LOWER WITH THE
LINE. STRONG S WINDS BETWEEN 15-20 KTS SUSTAINED EXPECTED THROUGH
MUCH OF THE DAY UNTIL FRONTAL PASSAGE. GUSTS WILL BE UP TO 25-32 KTS.
KRM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 73 52 57 32 / 100 100 10 10
MKL 74 54 58 31 / 100 100 10 10
JBR 68 43 49 28 / 100 80 10 10
TUP 75 57 67 35 / 80 100 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-CROSS-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-TUNICA.
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
ALCORN-BENTON MS-CALHOUN-CHICKASAW-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CROCKETT-DYER-GIBSON-
HENRY-LAKE-LAUDERDALE-OBION-WEAKLEY.
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Dec 21, 3:40 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 340 AM CST SAT DEC 21 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 AM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A JONESBORO ARKANSAS TO KENNETT MISSOURI LINE. THIS AREA INCLUDES THE MAJORITY OF THE MIDSOUTH. PRIMARY THREATS INCLUDE TORNADOES... A FEW OF WHICH COULD BE STRONG...AND DAMAGING WINDS. LARGE HAIL WILL BE A SECONDARY THREAT. AREAS WITH THE GREATEST RISK OF TORNADOES INCLUDE SOUTHWEST TENNESSEE...INCLUDING THE MEMPHIS METROPOLITAN AREA... EAST CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL MISSISSIPPI. PEAK TORNADO RISK TIMING WILL RANGE FROM EARLY TO MIDDLE AFTERNOON OVER EAST CENTRAL ARKANSAS...TO EARLY EVENING OVER NORTH CENTRAL MISSISSIPPI. BEYOND MIDEVENING...THE TORNADO RISK WILL DECREASE...WHILE DAMAGING WIND THREAT CONTINUES OVER NORTH MISSISSIPPI AND WEST TENNESSEE. FOR AREAS NORTHWEST OF A JONESBORO TO KENNETT LINE... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH LATE AFTERNOON. THE PRIMARY THREATS INCLUDE DAMAGING WINDS AND BRIEF TORNADOES...WITH LARGE HAIL A SECONDARY THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS NORTH OF INTERSTATE 40... WHERE THE RISKS OF FLASH FLOODING WILL BE GREATEST THROUGH LATE EVENING. ALONG AND SOUTH OF INTERSTATE 40...FLASH FLOODING WILL BE POSSIBLE...BUT MORE LOCALIZED IN OCCURRENCE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 8:56 PM CST | River Flood Warning | MEG | Clay, Greene | 9 days |
| Dec 20, 8:56 PM CST | River Flood Warning | MEG | Craighead | 3 days |
| Dec 20, 8:56 PM CST | River Flood Warning | MEG | Mississippi, Poinsett | 12 days |
| Dec 20, 8:58 PM CST | Flash Flood Warning | MEG | Cross | 3 hr |
| Dec 21, 8:33 AM CST | Flash Flood Warning | MEG | Mississippi | 7 hr |
| Dec 21, 9:35 AM CST | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Poinsett, Randolph | 6 hr |
| Dec 21, 11:32 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 28 min |
| Dec 21, 2:11 PM CST | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 3 hr |
| Dec 21, 2:59 PM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 46 min |
| Dec 21, 3:08 PM CST | Flash Flood Warning | MEG | Mississippi | 6 hr |
| Dec 21, 3:18 PM CST | Severe Thunderstorm Warning | MEG | Crittenden | 42 min |
| Dec 21, 3:21 PM CST | Tornado Warning | MEG | Crittenden, St. Francis | 24 min |
| Dec 21, 3:29 PM CST | Flash Flood Warning | MEG | Lee, Phillips | 6 hr |
| Dec 21, 4:10 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 35 min |
| Dec 21, 4:15 PM CST | Flash Flood Warning | MEG | Crittenden, Lee, Phillips | 3 hr |
| Dec 21, 4:30 PM CST | Flash Flood Warning | MEG | Clay, Craighead, Cross, Greene, Lawrence, Mississippi and 2 more | 4 hr |
| Dec 21, 4:31 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 44 min |
| Dec 21, 4:39 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 51 min |
| Dec 21, 5:00 PM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips | 45 min |
| Dec 21, 5:08 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 52 min |
| Dec 21, 5:21 PM CST | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Phillips, Poinsett and 1 more | 5 hr |
| Dec 21, 5:22 PM CST | Tornado Warning | MEG | Phillips | 23 min |
| Dec 21, 5:25 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 35 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.